Thunderstorm Wind, Toole
- When
- July 25, 3:00 PM MST
- Where
- Toole County, 7 mi NW of Devon
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 48.542, -111.588
A thunderstorm produced a wind gust to 61 mph at Devon 7NW.
Late afternoon thunderstorms over northern Montana produced wind gusts in excess of 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Late afternoon thunderstorms over northern Montana produced wind gusts in excess of 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 25, 1:52 PM MST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MDT MON JUL 25 2011 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...AN UPPER TROF OVER THE PACIFIC NORTHWEST CONTINUES TO MOVE SLOWLY TOWARD THE AREA. INCREASING SOUTHWEST FLOW ALOFT AHEAD OF THE ADVANCING TROF CONTINUES TO BRING MOISTURE AND INSTABILITY TO THE AREA. THE CLOUD COVER THAT WAS OVER THE AREA THIS MORNING HAS THINNED AND TEMPERATURES ARE APPROACHING CONVECTIVE INITIATION. SPC CONTINUES TO HAVE MOST OF THE COUNTY WARNING AREA UNDER A SLIGHT RISK. A SURFACE COLD FRONT WILL ALSO SWEEP ACROSS THE AREA THIS EVENING AND WILL SERVE AS A FOCUS FOR CONVECTION. SOME STORMS THIS EVENING COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE UPPER TROF LIFTS OUT OVER THE AREA TUESDAY WITH A FEW LINGERING ISOLATED THUNDERSTORMS POSSIBLE OVER THE EAST. ANOTHER SHORT WAVE MOVES ACROSS SOUTHERN ALBERTA ON WEDNESDAY AND WILL BRING MORE ISOLATED THUNDERSTORMS...MAINLY ACROSS THE HI-LINE. AFTERNOON TEMPERATURES WILL BE 10 TO 12 DEGREES COOLER TUESDAY IN THE WAKE OF THE SURFACE FRONTAL PASSAGE AND WILL REMAIN NEAR SEASONAL AVERAGES THROUGH MIDWEEK. EMANUEL WEDNESDAY NIGHT THROUGH MONDAY...SHORTWAVE ENERGY WILL MOVE ACROSS THE FORECAST AREA WEDNESDAY EVENING FOR ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. STORM PARAMETERS APPEAR FAIRLY WEAK AT THIS TIME SO WOULD NOT EXPECT THAT ANY OF THE STORMS WILL BECOME SEVERE. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LINGER ACROSS THE REGION THROUGH THURSDAY EVENING AS SLIGHTLY UNSTABLE AIR REMAINS OVER THE FORECAST AREA AND INTERACTS WITH UPPER LEVEL ENERGY IN THE FLOW ALOFT. THE AIRMASS IS EXPECTED TO BECOME DRY AND WARM AS WEAK RIDGING BUILDS OVER THE FORECAST AREA FRIDAY THROUGH SUNDAY. HOWEVER...BY SUNDAY EVENING THE RIDGE AXIS WILL MOVE INTO THE DAKOTAS WITH A MOIST SOUTHWESTERLY FLOW ALOFT ONCE AGAIN BRINGING A RISK OF THUNDERSTORMS TO SOUTHWEST MONTANA AND SOUTHERN PORTIONS OF CENTRAL MONTANA. MPJ && .AVIATION... UPDATED 1750Z. ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY OVER THE REGION WILL BECOME A BIT MORE WIDESPREAD AFTER 21Z. SOME STORMS COULD PRODUCE GUSTY WINDS AND HAIL DURING THE LATE AFTERNOON/EVENING HOURS. THE STORMS SHOULD DIE DOWN A BIT LATE THIS EVENING...BUT THEN REDEVELOP AFTER 06Z TUESDAY OVER SOUTHWEST MONTANA AND MOVE NORTHEASTWARD INTO CENTRAL MONTANA BY 12Z. MOST OF THE THUNDERSTORM ACTIVITY SHOULD DIMINISH BY 18Z TUESDAY. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 57 82 50 81 / 40 10 10 10 CTB 54 77 48 76 / 40 20 10 20 HLN 55 84 51 83 / 20 10 10 10 BZN 50 87 46 85 / 20 20 10 20 WEY 41 76 36 74 / 20 20 20 20 DLN 51 83 46 81 / 20 10 10 10 HVR 58 84 51 82 / 50 20 10 20 LWT 55 82 49 79 / 50 20 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL LONG TERM...MPJ AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 439 AM MDT MON JUL 25 2011 MTZ009>014-044>051-054-261045- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 439 AM MDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WEATHER DISTURBANCE WITH AN ASSOCIATED PACIFIC COLD FRONT WILL BRING THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED FOR THIS EVENING. REPORTS OF SEVERE WEATHER OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008-015-052-053-055-261045- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 439 AM MDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA THIS AFTERNOON AND TONIGHT. WARM AND DRY CONDITIONS WILL LIKELY MAKE GUSTY WINDS THE MAIN THREAT FROM THESE POTENTIAL STORMS...BUT SMALL HAIL IS ALSO POSSIBLE. SOME OF THESE STORMS MAY ALSO HAVE LITTLE OR NO PRECIPITATION .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MDT MON JUL 25 2011
MTZ009-046-048-049-252130-
EASTERN PONDERA MT-EASTERN TETON MT-NORTHERN ROCKY MOUNTAIN FRONT
MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-
234 PM MDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONDERA AND NORTHWESTERN
TETON COUNTIES UNTIL 330 PM MDT...
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 26 MILES WEST OF CHOTEAU...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VALIER...BYNUM...
DUPUYER AND PENDROY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4802 11185 4774 11267 4797 11292 4801 11290
4803 11296 4808 11297 4846 11229
TIME...MOT...LOC 2034Z 233DEG 31KT 4793 11267
MLSThe Great Falls radar (KTFX), 121 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
3 thunderstorm wind. Local standard time, as filed.
A thunderstorm produced a wind gust to 61 mph at Devon 7NW.
A thunderstorm produced a wind gust to 66 mph at Galata 6NNE.
A thunderstorm produced a wind gust to 58 mph at Belgrade 1NE (the Bozeman ASOS site).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2011Every state in 2011This day in weather historyWarnings in Montana, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326255, 326256, 326258.